Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 35, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at May 22, 2011, 10:05 PM EDT for 5 counties in Michigan. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 10:05 PM EDT (02:05 UTC)
- Expired
- May 22, 2011, 10:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Antrim County, MI, Charlevoix County, MI, Cheboygan County, MI, Emmet County, MI, Otsego County, MI
The radar
The NCL Michigan radar (KAPX), 37 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 10:42 PM EDT | HAIL 0.5 | 2 Sse Gaylord, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 2.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS53 KAPX 230205
SVRAPX
MIC009-029-031-047-137-230245-
/O.NEW.KAPX.SV.W.0035.110523T0205Z-110523T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1005 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHEASTERN CHARLEVOIX COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHWESTERN CHEBOYGAN COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHERN EMMET COUNTY IN NORTHERN LOWER MICHIGAN...
OTSEGO COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1045 PM EDT
* AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HORTON BAY TO ANTRIM...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
PETOSKEY...GAYLORD...INDIAN RIVER...ALBA...BOYNE FALLS...CLARION...
ELMIRA...BAY VIEW...PETOSKEY STATE PARK...CONWAY...ODEN...WATERS...
OTSEGO LAKE STATE PARK...REASONERS CORNER...VANDERBILT...BURT
LAKE...SPARR...CHESTER TOWNSHIP...BURT LAKE STATE PARK AND
WOLVERINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4486 8495 4527 8492 4525 8502 4536 8506
4538 8499 4538 8496 4540 8494 4556 8451
4494 8437
TIME...MOT...LOC 0205Z 250DEG 36KT 4527 8506 4486 8496
WIND...HAIL 70MPH 1.00IN
$$3 follow-up statements
475
WWUS34 KAPX 230219
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1019 PM EDT SUN MAY 22 2011
MIC009-029-031-047-137-230245-
/O.CON.KAPX.SV.W.0035.000000T0000Z-110523T0245Z/
CHEBOYGAN MI-ANTRIM MI-OTSEGO MI-EMMET MI-CHARLEVOIX MI-
1019 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHARLEVOIX...SOUTHERN EMMET...OTSEGO...SOUTHEASTERN ANTRIM AND
SOUTHWESTERN CHEBOYGAN COUNTIES UNTIL 1045 PM EDT...
AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CLARION TO 6 MILES WEST OF
WATERS...MOVING EAST AT 40 MPH.
IN ADDITION...AT 952 PM...NUMEROUS TREES WERE REPORTED DOWN IN ALDEN
WITH THESE STORMS. IN ADDITION...NUMEROUS REPORTS OF POWERLINES WERE
REPORTED DOWN IN MANCELONA AT 1010 PM.
LOCATIONS IMPACTED INCLUDE...
GAYLORD...INDIAN RIVER...CONWAY...ODEN...OTSEGO LAKE STATE PARK...
REASONERS CORNER...VANDERBILT...BURT LAKE...SPARR...CHESTER
TOWNSHIP...BURT LAKE STATE PARK...WOLVERINE...TOPINABEE...PICKEREL
LAKE...JOHANNESBURG AND EASTERN CORWITH TOWNSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4486 8495 4527 8492 4525 8502 4536 8506
4538 8499 4538 8496 4540 8494 4556 8451
4494 8437
TIME...MOT...LOC 0218Z 250DEG 36KT 4531 8488 4490 8479
WIND...HAIL 70MPH 1.00IN
$$694
WWUS34 KAPX 230231
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1031 PM EDT SUN MAY 22 2011
MIC009-029-031-047-137-230245-
/O.CON.KAPX.SV.W.0035.000000T0000Z-110523T0245Z/
CHEBOYGAN MI-ANTRIM MI-OTSEGO MI-EMMET MI-CHARLEVOIX MI-
1031 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHARLEVOIX...SOUTHERN EMMET...OTSEGO...SOUTHEASTERN ANTRIM AND
SOUTHWESTERN CHEBOYGAN COUNTIES UNTIL 1045 PM EDT...
AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM REASONERS CORNER TO OTSEGO LAKE STATE PARK...MOVING NORTHEAST AT
45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
INDIAN RIVER...VANDERBILT...CHESTER TOWNSHIP...SPARR...BURT LAKE...
WOLVERINE...JOHANNESBURG...BURT LAKE STATE PARK...PICKEREL LAKE...
EASTERN CORWITH TOWNSHIP AND TOPINABEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4486 8495 4527 8492 4528 8492 4528 8500
4536 8506 4538 8500 4538 8496 4540 8494
4556 8451 4494 8437
TIME...MOT...LOC 0231Z 242DEG 38KT 4535 8477 4498 8462
WIND...HAIL 60MPH 0.75IN
$$841
WWUS34 KAPX 230244
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1044 PM EDT SUN MAY 22 2011
MIC009-029-031-047-137-230254-
/O.EXP.KAPX.SV.W.0035.000000T0000Z-110523T0245Z/
CHEBOYGAN MI-ANTRIM MI-OTSEGO MI-EMMET MI-CHARLEVOIX MI-
1044 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARLEVOIX...
SOUTHERN EMMET...OTSEGO...SOUTHEASTERN ANTRIM AND SOUTHWESTERN
CHEBOYGAN COUNTIES WILL EXPIRE AT 1045 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4486 8495 4527 8492 4528 8492 4528 8500
4536 8506 4538 8500 4538 8496 4540 8494
4556 8451 4494 8437
TIME...MOT...LOC 0244Z 242DEG 38KT 4541 8459 4504 8445
WIND...HAIL <50MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:22 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 22, 7:22 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 722 PM EDT SUN MAY 22 2011 .SYNOPSIS.../ISSUED AT 418 PM/ MILD AND LOCALLY WET WEATHER IS EXPECTED TO CONTINUE INTO THE BEGINNING OF THE WEEK AS A LARGE LOW PRESSURE SYSTEM OVER MINNESOTA PUSHES ACROSS LAKE SUPERIOR LATE TONIGHT AND INTO MONDAY. THIS SYSTEM WILL GENERATE PERIODIC BOUTS OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY...ALONG WITH MUCH ABOVE NORMAL TEMPERATURES. SOME THUNDERSTORMS MAY BE LOCALLY SEVERE THROUGH TONIGHT. CONDITIONS WILL TREND SHARPLY COOLER...BUT QUIETER... BEHIND THIS SYSTEM...WITH THE NEXT CHANCE OF RAIN ARRIVING LATER IN THE WEEK. FF && .SHORT TERM.../ISSUED AT 418 PM/...THIS EVENING AND TONIGHT ...FIRST LINE OF TSTMS WILL EXIT BY 22Z THEN A BREAK WHILE WE AWAIT UPSTREAM THUNDER AND SVR POTENTIAL OVER WISCONSIN... ALL PRODUCTS NOW POSTED. NOW: WE ARE CURRENTLY MONITORING SEVERE WX. EXTRA STAFF IS IN THE OFFICE. INITIAL WRNG VERIFIED WITH 1-2" HAIL AT INDIAN RIVER. LOTS OF HAIL ELSEWHERE. COORDINATED WITH SPC ON EXTENDING WW 216 UP INTO OUR FCST AREA. DECIDED SHORT LENGTH OF DURATION DID NOT WARRANT ATTM. LAPS ANALYSIS HAS 1500 J/KG MLCAPE. 0-6 KM SHEAR OF 35-40 KTS AND 0-3 KM SRH OF 150 M2/S2 IS SUPPORTING SUPERCELLS WITH OCCASIONAL SPLITS NOTED. SHRTWV TROF IS MOVING THRU ATTM. BASED ON 12Z DVN/ILX SOUNDINGS... LOW-LEVELS ARE DRYING BEHIND THESE TSTMS. GLR/GOV DWPTS HAVE PLUNGED TO NEAR 50F IN THE PAST HR. ONCE THESE STORMS EXIT INTO CANADA...WE PROBABLY HAVE A 4-6 HR BREAK. MULTIPLE LINES OF TSTMS ARE DEVELOP UPSTREAM. ATTM IT REMAINS UNCERTAIN AS TO POTENCY. WOULD LIKE TO SEE GAP FILL-IN ACROSS CHI FCST AREA /BETWEEN LSE AND SPI/ BEFORE SIGNIFICANTLY RAISING POPS. PLEASE FOLLOW OUR POPS THIS EVNG AS WE ADD SHORT-TERM DETAIL. WE'VE SEEN 1617Z SWODY1. CONTINUE SLGT RISK. LAST NIGHT'S STORMS AT LEADING EDGE OF COLD POOL REMAINED POTENT UNTIL 5Z. THIS SUGGESTS CONTINUATION OF SEVERE THREAT WITH LARGE HAIL AND WIND DAMAGE THE MAIN THREATS. VERY FEW CHANGES TO PREVIOUS FCST OUTSIDE OF POPS RECONFIG. A MILD NIGHT EXPECTED...50S U.P. AND 60S NRN LOWER. JH && .LONG TERM.../ISSUED AT 418 PM/...MONDAY AND BEYOND MON...MAIN FORECAST ISSUE TO BEGIN THE WORK WEEK CENTERS ON ADDITIONAL PRECIP CHANCES IN ADVANCE OF UPPER TROUGH AXIS FORECAST TO CROSS NORTHERN MICHIGAN BY LATE AFTERNOON. REMNANTS OF ANY OVERNIGHT CONVECTION SHOULD BE ON THEIR WAY OUT THROUGH MID MORNING AS LOW LEVEL JET FORCING WANES AND INSTABILITY DECREASES WITH LOSS OF BETTER MID LEVEL LAPSE RATES. HOWEVER...WILL BE WATCHING FOR POSSIBLE REDEVELOPMENT THROUGH THE AFTERNOON GIVEN COMBO OF SLOWER COLD FRONTAL PASSAGE AND THUS BETTER SURFACE HEATING. STILL... THUNDER THREAT NOT OVERLY HIGH WITH RATHER MEAGER LAPSE RATES ALOFT (SOMETHING CLOSER TO MOIST ADIABATIC) AND LOSS OF BETTER LOW LEVEL MOISTURE AS MIXED LAYER DEWPOINTS DIP INTO THE MID 50S. PER NAM/GFS FORECAST RAOBS...A 75/55 PARCEL YIELDS ONLY A MEAGER 300 J/KG MLCAPE...THOUGH CAN FORESEE A BIT BETTER MOISTURE/INSTABILITY BEING GENERATED FAR SOUTHEAST COUNTIES WHERE BETTER DEWPOINTS PROGGED TO POOL NEAR SAGINAW BAY. WITH APPROACH OF UPPER TROUGH/COLD POOL... FEEL MOST SPOTS WILL END UP WITH SOMETHING MEASURABLE ALONG THE COLD FRONT...WITH LIKELY POPS IN ORDER FOR ALL. TUE/WED...INFLUX OF MUCH COOLER CONDITIONS EXPECTED THROUGH MIDWEEK WITH MEAN THERMAL TROUGHING RESIDING OVER MUCH OF THE GREAT LAKES REGION...FED BY EXPANSIVE LOW LEVEL RIDGING EXPANDING SOUTH/EAST FROM ONTARIO. PER PROGGED VERY DRY AIRMASS (PWATS RUNNING AROUND A THIRD OF AN INCH)...FORESEE A LOT IN THE WAY OF SUNSHINE BOTH DAYS...THOUGH WITH SOME INCREASE IN CLOUD COVER LATER WED AS MONDAY'S BOUNDARY BEGINS TO LIFT BACK NORTH IN RESPONSE TO EASTWARD EJECTION OF NEXT SHORTWAVE TROUGH THROUGH THE PLAINS. THIS MAY ALSO ACT TO PROVIDE A COUPLE OF LATE DAY SHOWERS ACROSS THE FAR SOUTHERN COUNTIES ON WED...THOUGH CONFIDENCE IS FAIRLY LOW. OTHERWISE...STILL LOOKS LIKE A PRIME SETUP FOR SOME LATE SEASON FROST TUE NIGHT WITH COMBO OF CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR IN PLACE. WILL LOWER GOING READINGS A COUPLE MORE DEGREES...WITH THE USUAL COLD SPOTS LIKELY TO DIP INTO THE 20S. HIGHS BOTH DAYS INTO THE 50S AND LOWER 60S...A SOLID 10-15F BELOW NORMAL. LATER PERIODS (WED NIGHT THROUGH SUN)...MAIN FOCUS THROUGH THE EXTENDED WILL BE ON VARIOUS PRECIP CHANCES AS WELL AS TEMPS. OVERALL UPPER PATTERN LOOKS TO REMAIN DOMINATED BY MEAN UPPER TROUGHING OVER THE GREAT LAKES IN RESPONSE TO SLOW BREAKDOWN OF NORTHWEST CANADA REX BLOCK FEATURE...ALLOWING CLOSED LOW FEATURE NEAR THE ALEUTIANS TO SLIP TOWARD THE PACIFIC NORTHWEST...THEREBY REORIENTING THE MEAN WESTERLIES FROM THE ROCKIES THROUGH SOUTHERN CANADA. THIS SETUP FAVORS POTENTIAL CLOSED LOW DEVELOPMENT SOMEWHERE NEAR THE GREAT LAKES LATE IN THE PERIOD AS WESTERLIES BYPASS LEAD SHORTWAVE ACROSS THE REGION...AND QUITE INTERESTING TO NOTE BOTH PERSISTENCE OF OPERATIONAL ECMWF THE PAST FEW DAYS WITH REGARD TO THIS IDEA...AS WELL AS TRENDS IN 22/00Z GFS AND ECMWF ENSEMBLE MEMBERS TOWARD THIS NOTION. UNFORTUNATELY...THIS MAKES THE POP FORECAST RATHER TRICKY AS TIMING/PLACEMENT OF ANY SUCH FEATURE IS VERY LOW CONFIDENCE... PARTICULARLY INTO THE WEEKEND. AS SUCH...WILL GO FOR A DRY FORECAST BOTH SAT/SUN AS DON'T WANT TO CLUTTER THE GRIDS WITH VERY SMALL CHANCES. THAT SAID...WILL STILL NEED TO MAINTAIN SOME POPS WED NIGHT THROUGH THU NIGHT FOR MAINLY SOUTHERN COUNTIES WITH GOOD AGREEMENT THAT APPROACHING UPPER WAVE FROM THE CENTRAL PLAINS WILL LIFT STALLED FRONTAL BOUNDARY (REMNANTS OF MONDAY'S FRONT) BACK NORTH INTO THE LOWER GREAT LAKES. MEANWHILE...STRONG PUSH OF COOLER/DRIER AIR VIA EXPANSIVE LOW LEVEL RIDGING THROUGHOUT ONTARIO SHOULD PUT A SHARP EDGE TO NORTHERN EXTENT OF PRECIP...BUT ALSO HELP HOLD HIGHS BELOW NORMAL ONCE AGAIN RIGHT ON THROUGH THE PERIOD. POTENTIAL IS EVEN THERE FOR SOME VERY CHILLY HIGHS ANY DAY SHOULD CLOUDS/PRECIP DECIDE TO STICK AROUND. LAWRENCE && .MARINE.../ISSUED AT 418 PM/ SOUTHERLY WINDS WILL INCREASE OVERNIGHT IN ADVANCE OF LOW PRESSURE TRACKING TOWARD LAKE SUPERIOR...THOUGH DESPITE QUITE STRONG FLOW ALOFT...OVERLAKE STABILITY SHOULD HOLD CONDITIONS BELOW SMALL CRAFT ADVISORY CRITERIA. COULD PERHAPS SEE A FEW GUSTS APPROACHING 25 KNOTS SOUTH OF GRAND TRAVERSE LIGHT...BUT NOTHING WIDESPREAD. AN AREA OF SHOWERS AND THUNDERSTORMS IS FORECAST TO CROSS AT LEAST PORTIONS OF THE NEARSHORE WATERS OVERNIGHT...WHICH OF COURSE COULD PROVIDE LOCALLY GUSTY CONDITIONS. OCCASIONAL SHOWERS WILL LINGER INTO MONDAY AFTERNOON AS A COLD FRONT CROSSES THE REGION...USHERING IN MUCH COOLER CONDITIONS BY MONDAY NIGHT. A BRIEF PERIOD OF GUSTY WINDS IS LIKELY AS THIS TRANSITION OCCURS...WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE. OTHERWISE...TRANQUIL WEATHER WILL PREVAIL INTO MIDWEEK (LOW WINDS/WAVES) AS HIGH PRESSURE BUILDS SOUTH FROM ONTARIO. LAWRENCE && .AVIATION.../ISSUED AT 719 PM/...VALID FOR 00Z TAFS VFR CIGS/VSBYS CURRENTLY OVR NRN MI TAF SITES...WILL CONTINUE THRU THE EVENING AS SLIGHTLY LOWER/DRIER SFC DEW PTS HAVE WORKED INTO THE REGION. CONVECTION CURRENTLY OVER WISCONSIN...EXPECTED TO CROSS LAKE MICHIGAN AND INTO NRN MI TAF SITES THIS EVENING...IN RESPONSE TO A STORM SYSTEM LIFTING INTO WRN UPPER MICHIGAN. CIGS/VSBYS EXPECTED TO FALL TO MVFR WITH APPROACHING STORMS...THEN FALLING TO MVFR/IFR OVERNIGHT BEHIND EXITING STORMS. SWR && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, May 22, 9:15 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GAYLORD MI 915 PM EDT SUN MAY 22 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 231200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 915 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS FROM WISCONSIN WILL MOVE OVER LAKE MICHIGAN TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND ISOLATED WIND DAMAGE. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY...MAINLY SOUTH OF A LINE FROM ALPENA TO CADILLAC. SEVERE WEATHER IS NOT EXPECTED. FROST AND/OR FREEZE CONDITIONS ARE POSSIBLE LATER TUESDAY NIGHT THROUGHOUT ALL OF NORTHERN MICHIGAN...ESPECIALLY FOR INLAND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. PLEASE RELAY ALL REPORTS OF HAIL AND WIND DAMAGE. JH/SWR
In the hours before
Local storm report, May 22, 4:08 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
408 PM EDT SUN MAY 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL HURON BEACH 45.49N 84.11W
05/22/2011 E0.50 INCH PRESQUE ISLE MI TRAINED SPOTTER
MARBLE SIZED HAIL COVERING THE GROUND.
&&
EVENT NUMBER APX1100381
SWRLocal storm report, May 22, 4:13 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EDT SUN MAY 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL LONG LAKE 45.23N 83.52W
05/22/2011 M0.25 INCH PRESQUE ISLE MI TRAINED SPOTTER
PEA SIZED HAIL COVERING THE GROUND ALONG THE ALPENA AND
PRESQUE ISLE COUNTY LINE.
&&
EVENT NUMBER APX1100382
SWRLocal storm report, May 22, 4:18 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
418 PM EDT SUN MAY 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL INDIAN RIVER 45.42N 84.62W
05/22/2011 M0.75 INCH CHEBOYGAN MI TRAINED SPOTTER
PENNY SIZED HAIL OCCURRING AND COVERING THE GROUND
BETWEEN 215 PM AND 245 PM.
&&
EVENT NUMBER APX1100383
SWRLocal storm report, May 22, 4:37 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
437 PM EDT SUN MAY 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0413 PM HEAVY RAIN 3 SE OMER 44.02N 83.81W
05/22/2011 M0.51 INCH ARENAC MI TRAINED SPOTTER
0413 PM HAIL 3 SE OMER 44.02N 83.81W
05/22/2011 M0.25 INCH ARENAC MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100384
EVENT NUMBER APX1100385
SWRLocal storm report, May 22, 9:54 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
954 PM EDT SUN MAY 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL MESICK 44.40N 85.72W
05/22/2011 M0.50 INCH WEXFORD MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100386
TJLLocal storm report, May 22, 10:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1002 PM EDT SUN MAY 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST 3 ENE KEWADIN 44.95N 85.31W
05/22/2011 E50 MPH ANTRIM MI TRAINED SPOTTER
0950 PM HAIL 3 ENE KEWADIN 44.95N 85.31W
05/22/2011 M0.25 INCH ANTRIM MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100387
EVENT NUMBER APX1100388
TJLThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:55 PM EDT | Special Marine Warning | APX | 2 hr | |
| May 22, 9:01 PM EDT | Severe Thunderstorm Warning | APX | Leelanau | 44 min |
| May 22, 9:52 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Grand Traverse, Kalkaska | 38 min |
| May 22, 10:46 PM EDT | Special Marine Warning | APX | 59 min | |
| May 22, 11:41 PM EDT | Special Marine Warning | APX | 94 min | |
| May 23, 11:02 AM EDT | Small Craft Advisory | APX | 17 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.